CSN Login
Members Online: 16

urethral discharge

ranelle65
Posts: 63
Joined: Jul 2010

I have been done with chemo and radiation since the end of July/first of August. Around the end of August/beginning of September, I started having a discharge. I went to my PCP and she did a urine test and found WBC and RBC in the urine. She prescribed CIPRO antibiotic and after 4 days of the 7, she advised me to stop taking it and to come in for a visit. At that time she did another urine test and found more WBC and RBC in the sample. She examined and found what she believed were cysts, one just inside the urethral opening and two just inside the vaginal opening. The discharge has never stopped. She referred me to a gyn, which resulted in her not seeing the same things the PCP did. Anyway, so no I believe I have cysts in those aforementioned areas, and now the discharge has changed from thick clear, to yellow, to green, and now it is showing some red, as evidenced on the pantiliners I have to wear daily and while I'm sleeping.

Has anyone else with anal cancer, having gone through two 48-hour chemo treatments a month apart, and 5 weeks of radiation with a 2-week break at week 4 because the groin and pubic area were so badly burned, ever experienced what I have described with this discharge from the urethra?? Oh, and I've been having some mild cramping in the low abdominal/pelvic area and I do not have a uterus or ovaries. I have had my PET and CT scans done and will see the Onco dr on Friday 9/24, but I am seriously concerned there is really something wrong. Especially if no one else has had the same or similar symptoms after treatment.

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

I'm sorry you are still dealing with these symptoms and that no one seems to have an answer. I can't remember if you previously said you had gone to a urologist or not. I'm sure you have, but perhaps it's time to get another opinion from a different doc. I have no clue as to what this discharge could be, but the fact that it has some evidence of blood in it is a concern. I hope you can get someone's attention with this and get some answers!

ranelle65
Posts: 63
Joined: Jul 2010

He told me that I was not aggressive enough when I went to the gyn nurse practitioner last week...she did not see the cyct looking things my PCP dr saw because I think she put the speculum on them...not sure...but gyn said she didn't see a discharge...guess I should have shown her my pantiliner. Only now it is blood-tinged. I did call my PCP dr this afternoon, but she has not called me back. I think when I do talk to her, or to my oncologist on Friday at my visit with him, I will make sure someone takes a look at what's going on. It's awful. I will keep you updated Martha...I am really kinda scared, but I'm trying to stay positive.

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

Yes, Ranelle, please keep me posted. I know this is making you very anxious and I can't blame you. Sometimes, unfortunately, we do have to get rather insistent with our doctors. But no one knows our body better than we do, so do whatever you have to do to get their attention.

pjjenkins's picture
pjjenkins
Posts: 173
Joined: Mar 2009

Ranelle,
Did your PCP suggest a reason for the BCs in your urine? I would also ask if you should see a urologist or endocrinologist. I am very glad you are seeing your doc on Friday. Write up the list of questions so you don't forget any.

AND BE ASSERTIVE! Your are your own best advocate.

I am sorry you are having these problems and hope they will turn out to be minor and readily treatable. Hang in.

Priscilla

ranelle65
Posts: 63
Joined: Jul 2010

Priscilla, my pcp dr was concerned there were RBC and WBC in my urine when I saw her in early September, yet she had no reasoning for it, although she did prescribe cipro in case it was an infection. After several days when it didn't clear up, she had me stop it and come in for an exam. It was then that she referred me to a gyn, not a urologist. However, I think when I see my oncologist with all the results of the PET and CT scans post-treatment, I will talk to him about it.

ranelle65
Posts: 63
Joined: Jul 2010

I had another UA today, which again showed RBC and WBC, but now the sample will be tested for what might be causing it and what antibiotic might help fix the problem. I did get the radiation doctor to tell me what the results were of my CT scan...she said everything was considered "within normal parameters". She then called me back a few hours later and said she had the results of the PET scan, and other than the HOT spots, the results of it also looked good. She went on to explain that the HOT spots "could be" from the radiation treatments, but I am a bit hesitant to trust that analysis. She mentioned the HOT spots included the anus, rectum, and lower part of the intestine...UGH...I had no hot spots in the first PET scan. So, tonight I am cautiously excited. I will lose the "cautious" when I see the oncologist tomorrow morning and he tells me his opinion. Then I will question him about why the first PET was negative for all hot spot activity and now there seems to be more of it in a larger area. I will update everyone tomorrow with what I find out.

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

Hi Ranelle--

I hope you get answers to all of your questions tomorrow from your oncologist. May all of these hot spots just be normal post treatment radiation still doing its thing. Please let us know what you find out. I'll be thinking of you.

ranelle65
Posts: 63
Joined: Jul 2010

Hello Martha --

Do you remember having "hot spots" after your treatments?

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

My first post-treatment PET scan showed activity in the tumor area, but it was noted as radiation activity. I had my first post-tx PET scan just a month after treatment ended, at the insistence of my med onc. However, my rad onc wanted to wait for 3 months because of the chance of a false positive, which there was. But the med onc won out and I had the scan early. He then ordered a CT scan for me about a month and a half later, which was NED. My next PET scan was done about 2 months after that and was NED. I have since had PET scans show activity in my tonsils, pelvis and upper vagina--all determined to be inflammation.

Martha

ranelle65
Posts: 63
Joined: Jul 2010

Martha,

I am sorry i did not see this post before I made a new one about this subject. Well, I hope that is all that's going on and the next PET scan shows an ALL CLEAR. Thanks for being such a great avenue of information. You are a blessing to me...

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

I really hope radiation activity is all it is. I will keep you in my thoughts and prayers.

Martha

selena123
Posts: 10
Joined: Jun 2012

I am 4 months post treatment identical to yours and dealing with  identical discharge symptoms. Plus I am fatigued and feel crummy enough that working is very difficult. I have a CT scan scheduled for Jan.2 and surgery on Jan. 16 by a urologist who believes that my urethra has been damaged by the pelvic radiation (along with everything else down there!). I'm very curious to know what happened in your case.

 

Phoebesnow
Posts: 447
Joined: Apr 2011

My urethra was also burned.  I dripped urine for severalweeks and then it tapered off I had no surgery or tx just fixed itself.

geneviasue's picture
geneviasue
Posts: 89
Joined: Oct 2012

I'm 17 days post treatment and having a urethra issue. According to my doctor, the swelling has caused my skin to be so tight in that area that my urethra has slipped into the vagina cavity which is much larger now. I actually think the fleshy area between my he urethra and vagina had collapsed and things are now sunken down. I too have a discharge which my med onc thinks will clear up with an anti fungal. We'll see. I have an appt with a urologist in 3 weeks just to get their opinion. 

Hope all goes well with you and that your issue gets fixed soon. 

Gigi 

selena123
Posts: 10
Joined: Jun 2012

Good luck to both of us! I have had this awful discharge for a couple weeks now. Urologist thinks it is radiation cystitis. Scheduled for abdominal and pelvic CT scans on Jan. 2 (4 mo. post-treatment) and a cystoscopy in the OR on January 16. Hopefully they will be able to figure out the extent of all the radiation damage and fix it (also have vaginal stenosis and he will be doing a vaginal exam while I'm under anesthesia). Good times! I hope your recovery is swift.

Phoebesnow
Posts: 447
Joined: Apr 2011

I still have discharge 2 years after tx.  I also still have sores in vagina.  Urethane does notwork like it used to. The valve doesn't always shut off, just have to wait till it stops.  The discharge as I understand is not unusual from research that I have done.  I don't know how to use this new word processing system.  Sorry for the errors

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network